MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER 2 SYSTEM ROD, STRAIGHT 480MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

MEDOS INTERNATIONAL SàRL CH VIPER 2 SYSTEM ROD, STRAIGHT 480MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 186789480
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from australia reports an event as follows: it was reported that on an unknown date the construct broke when the patient bent over.The left rod fractured at the l5/s1 level.Upon further investigation intra operatively, it was found that the 10mm cfx screw at the level of s1 had broken.Both the broken piece of the rod from l5 to s1 and the broken s1 screw were removed.The s1 broken 10mm screw that was removed, wasn¿t replaced as it was the maximum diameter pedicle screw available ( no bigger diameter pedicle screw than 10mm).Another rod was connected to the existing iliac screw and reconnected to the proximal construct with a connector.Procedure was successfully completed.Patient status is unknown.This report is for one (1) viper 2 system rod, straight 480mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: the investigation could not be completed, no conclusion could be drawn at the time of filing this report.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional event information: the set screw was actually part of the failed construct.This complaint involves three (3) devices.

Brand Name
VIPER 2 SYSTEM ROD, STRAIGHT 480MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11357435
Report Number1526439-2021-00327
Device Sequence Number3979992
Product Code KWQ
UDI-Device Identifier10705034133522
UDI-Public10705034133522
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071860
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186789480
Device Catalogue Number186789480
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date04/13/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;